MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC INSERT-HANDLE RADIOLUC L175; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC INSERT-HANDLE RADIOLUC L175; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.487
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Telephone number and address us unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018.Towards the end of the surgery, the surgeon was impacting the driving cap with the radiolucent insertion handle.The radiolucent insertion handle broke at the handle.The surgery was pretty much complete when this happened, therefore there was no impact on patient nor any time delay reported.No other instruments or additional medical intervention required.He has no patient information available and no additional information available at this time.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
It has been determined at customer quality that the original alleged device has been found with no allegations and the actual complained device should be the driving cap (ip-00167543).Product code: 03.010.487, lot # :8806946 was returned as a concomitant device without an alleged complaint condition.Upon visual inspection, there is no evidence that this device contributed to the complaint condition, and therefore no additional investigation will be performed on this device.The results of the investigation are pending final completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) was submitted without a date.Correct date should have been 3/19/2018 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Dhr review was completed.Part no.: 03.010.487.Lot no.: 8806946.Manufacturing location: (b)(4).Release to warehouse date: 21.Mar.2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned (b)(4) insertion handle was examined and the complaint condition of broken was not able to be confirmed.This device is not broken.Rather, the tip of the driving cap that broke in this complaint event is lodged inside this insertion handle.The complaint condition was unable to be replicated due to post-manufacturing damage.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawings for the returned instrument were reviewed (both current and from the time of manufacture): top-level.No design issues or discrepancies were identified.No dimensional analysis is applicable as this device is not broken (rather it has a portion of another broken instrument lodged inside it).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT-HANDLE RADIOLUC L175
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7260658
Report Number2939274-2018-50577
Device Sequence Number11021814
Product Code LXH
UDI-Device Identifier10886982069054
UDI-Public(01)10886982069054(10)8806946
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.487
Device Lot Number8806946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/13/2018
02/13/2018
03/20/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/14/2018
03/19/2018
03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1